Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 32, NWS Atlanta, GA

February 4, 2022Cherokee County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 4, 2022, 11:21 AM EST for Cherokee County, Georgia. It took effect at Feb 4, 2022, 11:51 AM EST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2022, 11:21 AM EST (16:21 UTC)
In effect from
Feb 4, 2022, 11:51 AM EST
Expired
Feb 5, 2022, 3:07 AM EST
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River at Canton (CNNG1). The gauge peaked at 16.98 ft at Feb 4, 2022, 7:00 PM EST.

actionminormoderate102002/0402/0502/06
Action stage
15 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02392000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

055 
WGUS42 KFFC 041621
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1121 AM EST Fri Feb 4 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Etowah River at Canton affecting Cherokee County.

For the Etowah River Basin...including Landrum, Dawsonville, 
Dawsonville, Dawsonville, Dawsonville, Free Home, Barrettsville, 
Ball Ground, Northeast Canton, East Canton Downstream I-575, Canton, 
Waleska, Woodstock, Big Shanty/Kennesaw, Blackwells, Woodstock, 
Kennesaw, Mars Hill, Below Allatoona Dam, Rockmart, Cartersville, 
Dallas, Kingston, Kingston, Rome GA 1 Loop, Rome Coosa Valley FG...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC057-050130-
/O.NEW.KFFC.FL.W.0032.220204T1651Z-220205T0130Z/
/CNNG1.1.ER.220204T1651Z.220204T1800Z.220204T1930Z.NO/
1121 AM EST Fri Feb 4 2022

...FLOOD WARNING IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Etowah River at Canton.

* WHEN...Until this evening.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands and fields along the river upstream and 
  downstream from the gage by the Walaska Street bridge. Low lying 
  portions of recreational areas such as Boling Park behind the 
  Cherokee County High School...the Cherokee County Fairgrounds and 
  the Etowah River Greenway at Heritage Park will begin to flood.


* ADDITIONAL DETAILS...
  - At 10:15 AM EST Friday the stage was 15.7 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 16.2 feet this afternoon. It
    will then fall below flood stage this afternoon.
  - Flood stage is 16 feet.


&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$
2 follow-up statements
614 
WGUS82 KFFC 041905
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
205 PM EST Fri Feb 4 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Etowah River at Canton affecting Cherokee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC057-050715-
/O.EXT.KFFC.FL.W.0032.000000T0000Z-220205T0807Z/
/CNNG1.1.ER.220204T1620Z.220205T0000Z.220205T0207Z.NO/
205 PM EST Fri Feb 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding will continue.

* WHERE...Etowah River at Canton.

* WHEN...Until late tonight.

* IMPACTS...At 16 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands and fields along the river upstream and 
  downstream from the gage by the Walaska Street bridge. Low lying 
  portions of recreational areas such as Boling Park behind the 
  Cherokee County High School...the Cherokee County Fairgrounds and 
  the Etowah River Greenway at Heritage Park will begin to flood.


* ADDITIONAL DETAILS...
  - At 1:15 PM EST Friday the stage was 16.4 feet and rising
    slowly.
  - Forecast...The river is expected to rise to a crest of 16.6
    feet this evening. It will then fall below flood stage late
    this evening.
  - Flood stage is 16 feet.


&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$
487 
WGUS82 KFFC 042257
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
557 PM EST Fri Feb 4 2022

...The Flood Warning continues for the following rivers in Georgia...

  Etowah River at Canton affecting Cherokee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC057-050815-
/O.CON.KFFC.FL.W.0032.000000T0000Z-220205T0807Z/
/CNNG1.1.ER.220204T1620Z.220204T2215Z.220205T0723Z.NO/
557 PM EST Fri Feb 4 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River at Canton.

* WHEN...Until late tonight.

* IMPACTS...At 17 feet, Minor flooding continues in the woodlands 
  and fields along the river upstream and downstream from the gage 
  by the Walaska Street bridge. Portions of recreational areas such 
  as Boling Park behind the Cherokee County High School, the 
  Cherokee County Fairgrounds and the Etowah River Greenway at 
  Heritage Park will be flooded with up to one foot of water. The 
  parking lot at Boling Park will begin to flood.

* ADDITIONAL DETAILS...
  - At 5:15 PM EST Friday the stage was 16.9 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 5.4 feet
    early Wednesday afternoon.
  - Flood stage is 16 feet.


&&

LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 10:55 AM EST, 26 minutes earlier.

Area forecast discussion, Feb 4, 10:55 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1055 AM EST Fri Feb 4 2022

.UPDATE...

No major changes to the short term forecast. Trends are still on
track for the front to continue pushing southeastward today with
showers diminishing from northwest to southeast. Drier conditions
return tomorrow with mostly clear skies and cooler temperatures.
See previous discussion below.

KAL

&&

.PREV DISCUSSION... /Issued 318 AM EST Fri Feb 4 2022/

SHORT TERM /Today through Saturday/...
The long wave trough and surface front will slowly swing through
the forecast area through late this evening. A line of convection
ahead of the system is currently moving through portions of
central and east Georgia with thunderstorms producing locally
heavy rainfall and frequent lightning. The heavy rain and thunder
should diminish across the Atlanta metropolitan area by 4am,
Athens and Columbus between 4-5 am and should move through the
Macon area between 4-7am. HI-RES models continue to show the line
of thunderstorms weakening as it moves south and east across the
area this morning with locally heavy rainfall becoming the main
threat. Models are in good agreement bringing another swath of
rain through the area as the front moves through. Will continue
the Flood Watch for flash flooding through 1 pm this afternoon and
have included areas along and north of a line from Columbus to
Thomaston to Homer. Areas east of the watch area may see
locally heavy rain continue into the afternoon hours with POPs
diminishing this evening through midnight, however this area has
not seen the the amount of rainfall over the past several days and
should see a slower response to the rainfall.

Low clouds will remain across much of north Georgia through early
afternoon with a slow improvement expected behind the front from
northwest to southeast through daybreak tomorrow. Should see drier
conditions by tomorrow with mostly clear skies. Continued to stay
close to guidance temperatures through the period.

Atwell

LONG TERM /Saturday Night through Thursday/...

Old cold front will remain stalled across the Florida peninsula
through the middle of next week. Several areas of low pressure are
expected to develop along the old boundary and move out into the
western Atlantic. Run to run consistency with where/when the lows
development hasn't been great. Models are currently progging a low
pressure to develop off the NE Florida coast late Sunday. This system
should move up the coast of the Carolinas and then out into the
Western Atlantic by Tuesday. Some precip on the back side of this
low is possible, especially across SE portions of the CWA. The front
will remain active through early next week, with a couple more waves
developing and then moving out into the Atlantic. At this time, the
potential for any additional rainfall should remain in the far
southeastern portion of the CWA.

By late Wednesday, high pressure will build in from the west and
will push the front further away from the CWA. A cold front may
impact the CWA by late Thursday into Friday, but moisture looks
limited at this time.

NListemaa

&&

AVIATION...
12Z Update...
CIGs will bounce LIFR to MVFR this morning at ATL area TAF sites
mainly prevailing LIFR with a slow improvement to IFR 16-18Z and
low MVFR 21-23Z. The slow improvement will continue through 06Z
with FEW-SCT clouds by 10-12Z Saturday. Rain should taper off by
18-19Z in ATL area and AHN, and 20-22Z in CSG/MCN. West winds will
generally be 10kts with gusts of 20-25.

//ATL Confidence...12Z Update...
Medium to high confidence timing of SHRA, visibility and winds.
Medium confidence CIGs.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          28  49  27  49 /  20   0   0   0
Atlanta         26  46  29  49 /  20   0   0   0
Blairsville     22  43  22  46 /  10   0   0   0
Cartersville    24  44  27  49 /   5   0   0   0
Columbus        31  50  31  55 /  40   0   0   0
Gainesville     27  46  28  47 /  10   0   0   0
Macon           32  52  29  54 /  50   0   0   5
Rome            24  44  25  52 /   5   0   0   0
Peachtree City  28  47  27  52 /  20   0   0   0
Vidalia         41  55  34  52 /  70  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM EST this afternoon for the following
zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa...
Chattooga...Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...
DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Gordon...Gwinnett...Hall...Haralson...Harris...Heard...Henry...
Jackson...Lamar...Lumpkin...Meriwether...Murray...Muscogee...
Newton...North Fulton...Paulding...Pickens...Pike...Polk...
Rockdale...South Fulton...Spalding...Talbot...Towns...Troup...
Union...Upson...Walker...Walton...White...Whitfield.

&&

SHORT TERM...KAL
LONG TERM....NListemaa
AVIATION...Atwell
Hazardous weather outlook, Feb 4, 5:40 AM EST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
540 AM EST Fri Feb 4 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
540 AM EST Fri Feb 4 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Flood Watch remains in effect for portions of north and west
Georgia, roughly along and north of the I-85 corridor this morning.
Even though some of the heaviest rainfall has pushed south of the
watch, localized flooding or isolated flash flooding could still occur,
especially around creeks, small streams, areas that are
urbanized, low-lying, or have poor drainage.

Isolated thunderstorms will also be possible today. A few storms
could become strong with gusty winds being the primary hazard.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:14 PM ESTSpecial Weather StatementFFCHaralson, Polk46 min
Feb 3, 7:17 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup58 min
Feb 3, 7:42 PM ESTSpecial Weather StatementFFCCarroll18 min
Feb 3, 8:11 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Pike, Spalding, Talbot, Upson49 min
Feb 3, 8:36 PM ESTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Douglas, Fulton39 min
Feb 3, 8:50 PM ESTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson25 min
Feb 3, 9:28 PM ESTSpecial Weather StatementFFCLamar, Monroe, Talbot, Upson32 min
Feb 3, 9:37 PM ESTSpecial Weather StatementFFCCobb, DeKalb, Fulton, Gwinnett53 min
Feb 3, 10:30 PM ESTSpecial Weather StatementFFCMuscogee60 min
Feb 3, 10:31 PM ESTSpecial Weather StatementFFCMuscogee59 min
Feb 3, 10:32 PM ESTRiver Flood WarningFFCForsyth, Fulton42 hr
Feb 3, 11:13 PM ESTRiver Flood WarningFFCForsyth16 hr
Feb 3, 11:37 PM ESTRiver Flood WarningFFCDawson, Forsyth21 hr
Feb 3, 11:43 PM ESTRiver Flood WarningFFCWhitfield52 hr
Feb 4, 12:09 AM ESTSpecial Weather StatementFFCHarris51 min
Feb 4, 12:47 AM ESTSpecial Weather StatementFFCMeriwether28 min
Feb 4, 12:53 AM ESTFlash Flood WarningFFCHarris, Meriwether, Muscogee, Talbot, Troup, Upson6 hr
Feb 4, 1:20 AM ESTSpecial Weather StatementFFCPike25 min
Feb 4, 1:38 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Gwinnett52 min
Feb 4, 2:40 AM ESTRiver Flood WarningFFCDeKalb82 min
Feb 4, 2:47 AM ESTRiver Flood WarningFFCGwinnett3 hr
Feb 4, 3:06 AM ESTRiver Flood WarningFFCGwinnett7 hr
Feb 4, 3:14 AM ESTRiver Flood WarningFFCGilmer6 hr
Feb 4, 3:25 AM ESTSpecial Weather StatementFFCStewart35 min
Feb 4, 3:50 AM ESTSpecial Weather StatementFFCWebster25 min
Feb 4, 3:54 AM ESTSpecial Weather StatementFFCBibb, Crawford36 min
Feb 4, 4:03 AM ESTSpecial Weather StatementFFCMacon, Schley, Taylor27 min
Feb 4, 4:33 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee29 hr
Feb 4, 4:50 AM ESTRiver Flood WarningFFCGwinnett, Walton7 hr
Feb 4, 5:06 AM ESTRiver Flood WarningFFCCherokee28 hr
Feb 4, 5:56 AM ESTRiver Flood WarningFFCLamar, Spalding3 hr
Feb 4, 6:42 AM ESTRiver Flood WarningFFCDeKalb, Rockdale5 hr
Feb 4, 7:24 AM ESTRiver Flood WarningFFCDawson7 hr
Feb 4, 8:25 AM ESTRiver Flood WarningFFCFayette, Spalding18 hr
Feb 4, 8:28 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson37 hr
Feb 4, 8:34 AM ESTRiver Flood WarningFFCNewton, Rockdale22 hr
Feb 4, 8:44 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
Feb 4, 9:07 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield48 hr
Feb 4, 9:54 AM ESTRiver Flood WarningFFCGordon3 days
Feb 4, 11:38 AM ESTRiver Flood WarningFFCGwinnett10 hr
Feb 4, 1:06 PM ESTRiver Flood WarningFFCJones7 hr
Feb 4, 1:55 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs55 hr
Feb 4, 5:27 PM ESTRiver Flood WarningFFCMurray, Whitfield25 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.